Discussions By Condition: Medical Errors


Posted In: Medical Errors 0 Replies
  • Posted By: melby1980
  • June 25, 2009
  • 02:22 PM

Tuesday morning I dropped my 9 month old daughter off at my mother's house like I normally do and went to my classes. My daughter had been experiencing cold like symptoms for a week or so (runny, stuffy nose, cough, and a slight fever) her cough sounded a bit deeper in her chest, but it wasn't anything that had me too, as I hnave been through many colds with my son (now 3). At about 9 am I recieved a phone call from my mom that my daughter was unconciousI rushed home just missing the ambulance, then off to the hospital. My mother had given Ibuprofin for a slight fever and teething pain, and within 5 minutes this had happened. She administered the correct dosage for her weight. When we arrived at the hospital they started asking my mother what types of medications were in the house, they immediately started saying that my daughter most likely swallowed an oxycodone. Something about that doesn't sit well with me. My mother counts all her medications regularly (she's a CNA, has had the pharmacy short her before on her medications by 5-10 pills, and someone has broken in and stolen money from her) All of the pills are accounted for. The tox screens they did on my daughters urine and blood all came back negative. what did come back was that she had an extremely elevated white blood cell count *the first hospital mentioned possibly doing a lumbar puncture. have no idea what happened to that idea, but the white blood cell count was not mentioned again until she was being discharged. I am now being investigated by the state because of this (she wasn't even in my HOME!) they have me so confused! I just want to know WHY my daughter was sick! Their answers are not satisfactory!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?